Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 23, 2005, 6:20 AM CST for Bell County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 6:20 AM CST (12:20 UTC)
- Expired
- Feb 23, 2005, 8:15 AM CST
- In force
- 115 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 231222 FFWFWD TXC027-231415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 620 AM CST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 815 AM CST * AT 616 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAIN FROM THUNDERSTORM FROM NEAR TEMPLE...NORTH TO TROY. THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH PER HOUR CONTINUE MOVING EAST AT 15 MPH ACROSS THE WARNING AREA. LOCALIZED RAINFALL IN EXCESS OF TWO INCHES HAS ALREADY FALLEN...WITH AN ADDITIONAL ONE TO THREE INCHES EXPECTED. THIS WILL RESULT IN RAPID RUN OFF INTO CREEKS AND STREAMS...WITH FLOODING OF TYPICAL LOW WATER CROSSINGS EXPECTED. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... RURAL BELL COUNTY AT 630 AM CST DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3115 9778 3096 9770 3106 9708 3130 9731 $$
2 follow-up statements
000
WGUS74 KFWD 231308
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 AM CST WED FEB 23 2005
TXC027-231415-
BELL TX-
705 AM CST WED FEB 23 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 815 AM CST FOR BELL
COUNTY...
AT 700 AM CST...SCATTERD SHOWERS AND ISOLATED THUNDERSTORMS...SOME
WITH LOCALLY HEAVY RAINFALL...CONTINUE ACROSS PARTICULARLY THE
EASTERN PORTIONS OF BELL COUNTY...OR ALONG AND EAST OF INTERSTATE 35
AT THIS TIME. WIDESPREAD 1 TO 2 INCH AMOUNTS HAVE OCCURRED ACROSS
THIS AREA...WITH LOCALIZED AMOUNTS IN EXCESS OF 3 INCHES NOTED SINCE
4 AM CST. LOCALIZED...ADDITIONAL AMOUNTS TO ONE INCH ARE EXPECTED
ACROSS EASTERN PORTIONS OF BELL COUNTY...LIKELY RESULTING IN RUN OFF
INTO AREA CREEKS AND STREAMS AND FLOODING OF LOW WATER CROSSINGS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TROY...HARKER HEIGHTS...TEMPLE...BELTON AND MORGANS POINT RESORT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3112 9754 3090 9774 3078 9734 3107 9709
3131 9732
$$000
WGUS74 KFWD 231341
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 AM CST WED FEB 23 2005
TXC027-231350-
BELL TX-
740 AM CST WED FEB 23 2005
...THE FLASH FLOOD WARNING FOR BELL COUNTY IS CANCELLED...
AT 739 AM CST...THE COMPLEX OF SHOWERS AND THUNDERSTORMS THAT
RESULTED IN THE WARNING...HAVE MOVES EAST OF THE AREA. SOME RESIDUAL
FLOODING OF LOW LYING AREAS...CREEKS...STREAMS AND UNDERPASSES IS
STILL EXPECTED THROUGH MID MORNING. USE EXTREME CAUTION WHEN
TRAVELING THIS AREA THIS MORNING.
LAT...LON 3112 9754 3090 9774 3078 9734 3107 9709
3131 9732
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 3:55 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 23, 3:55 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 355 AM CST WED FEB 23 2005 .DISCUSSION... SEVERE THUNDERSTORMS WINDING DOWN FOR THIS ROUND. NOW THE BIG PROBLEM IS PRECIP FOR WEDNESDAY EVENING/THURSDAY MORNING. MODELS AGREE THAT FRONT WILL MOVE BACK SOUTH WEDNESDAY AFTERNOON. HOWEVER...NGM AND ETA PRODUCE ANOTHER LARGE PRECIP BULLSEYE WHILE GFS HAS ONLY A FEW HUNDREDTHS ACROSS OUR CWA AND HITS THE PRECIP HARD FARTHER TO THE SOUTHWEST. AS FAR AS I CAN TELL...THE DIFFERENCE IS THAT NGM AND ETA KEEP MOIST SOUTH OR SOUTHEAST FLOW OVERRUNNING ABOVE THE FRONT WHILE GFS HAS NO ISENTROPIC LIFT TO SPEAK OF. I WILL INCLUDE PRECIP...BUT WILL NOT GO FOR THE HIGH QPF BECAUSE OF THE UNCERTAINTY. UNSETTLED PATTERN LIKELY CONTINUES INTO THURSDAY. IN THE LONGER TERM REX BLOCK OVER SOUTHWEST SLOWLY WEAKENS AND BY SUNDAY EJECTS EASTWARD INTO THE PLAINS. WEEKEND MAY BE A BIT UNSETTLED...BUT MOISTURE AND DYNAMICS FOR LARGE SCALE PRECIP ARE NOT IN PLACE. BY EARLY NEXT WEEK UPPER RIDGE SITS IN PLACE FROM MEXICO NORTH THROUGH FOUR CORNERS AND NORTH TEXAS WILL HAVE A COUPLE OF DAYS OF DRY WEATHER UNTIL NEXT UPPER LOW MOVES INTO SOUTHWEST ON DAY SEVEN. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 40 50 37 / 70 50 20 10 WACO, TX 64 45 51 39 / 50 50 40 30 PARIS, TX 54 41 50 37 / 70 50 20 10 DENTON, TX 56 39 49 37 / 70 50 20 10 MCKINNEY, TX 57 40 50 37 / 70 50 20 10 DALLAS, TX 57 40 50 37 / 70 50 20 10 TERRELL, TX 59 42 51 38 / 70 50 20 10 CORSICANA, TX 63 45 51 39 / 70 50 40 20 TEMPLE, TX 68 46 51 40 / 50 50 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /84
Hazardous weather outlook, Feb 23, 3:48 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST WED FEB 23 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 348 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTH TEXAS. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY SOUTH OF A GRAHAM...DALLAS...ATHENS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITHIN THIS AREA. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY LATE THIS AFTERNOON AND AND TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS NORTH TEXAS. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...ENDING ABOUT 600 AM FRIDAY...FOR AREAS MAINLY SOUTH OF AN EASTLAND... HILLSBORO...ATHENS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Feb 23, 12:36 AM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1225 AM HAIL SUMNER 33.74N 95.67W
02/23/2005 1.75 INCH LAMAR TX TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED IN SUMNERLocal storm report, Feb 23, 12:39 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
1239 AM HAIL 4 W LEONARD 33.38N 96.32W
02/23/2005 0.75 INCH FANNIN TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSLocal storm report, Feb 23, 1:26 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0123 AM FLASH FLOOD PRIDDY 31.67N 98.51W
02/23/2005 MILLS TX LAW ENFORCEMENT
WATER OVER ROAD HWY 16 NORTH, ALSO ON FM 218Local storm report, Feb 23, 1:32 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0124 AM FLASH FLOOD PRIDDY 31.67N 98.51W
02/23/2005 MILLS TX LAW ENFORCEMENT
WATER OVER HIGHWAY 16 AND FARM ROAD 218 NEAR PRIDDYLocal storm report, Feb 23, 1:46 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0140 AM HAIL 2 W HAMILTON 31.70N 98.16W
02/23/2005 1.75 INCH HAMILTON TX LAW ENFORCEMENT
REPORTED JUST WEST OF HAMILTONLocal storm report, Feb 23, 2:28 AM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 AM CST WED FEB 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0215 AM HAIL GREENVILLE 33.12N 96.10W
02/23/2005 0.75 INCH HUNT TX GREENVILLE POLICE DEPT
THREE-QUARTER INCH DIAMETER HAIL REPORTED IN GREENVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 62 min |
| Feb 22, 11:06 PM CST | Severe Thunderstorm Warning | FWD | Collin | 54 min |
| Feb 22, 11:50 PM CST | Flash Flood Warning | FWD | Comanche | 3 hr |
| Feb 22, 11:55 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 65 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Mills | 45 min |
| Feb 23, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Collin | 60 min |
| Feb 23, 12:29 AM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Feb 23, 12:41 AM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 64 min |
| Feb 23, 12:43 AM CST | Severe Thunderstorm Warning | FWD | Grayson | 62 min |
| Feb 23, 12:57 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 12:59 AM CST | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Feb 23, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Collin | 58 min |
| Feb 23, 1:32 AM CST | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Feb 23, 1:42 AM CST | Flash Flood Warning | FWD | Erath, Hamilton | 2 hr |
| Feb 23, 1:47 AM CST | Severe Thunderstorm Warning | FWD | Hamilton | 58 min |
| Feb 23, 2:11 AM CST | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Feb 23, 2:56 AM CST | Flash Flood Warning | FWD | Mills | 2 hr |
| Feb 23, 3:10 AM CST | Flash Flood Warning | FWD | Bosque | 3 hr |
| Feb 23, 3:48 AM CST | Flash Flood Warning | FWD | Hamilton | 117 min |
| Feb 23, 4:49 AM CST | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 44 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.